Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 30, 2013, 9:00 AM CST for Fayette County, Illinois. It took effect at Jan 30, 2013, 11:07 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 9:00 AM CST (15:00 UTC)
- In effect from
- Jan 30, 2013, 11:07 AM CST
- Expired
- Feb 3, 2013, 4:30 AM CST
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 18.54 ft at Feb 1, 2013, 11:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
154
WGUS43 KLSX 301500
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CST WED JAN 30 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER
AT VANDALIA...AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2.0 INCHES OF
PRECIPITATION THE PAST 24 HOURS...WITH SOME LOCALLY HIGHER AMOUNTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-311500-
/O.NEW.KLSX.FL.W.0008.130130T1707Z-130203T1030Z/
/VNDI2.1.ER.130130T1707Z.130131T0600Z.130202T1030Z.NO/
900 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATE SATURDAY NIGHT.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 19.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/31 02/01 02/02 02/03 02/04
KASKASKIA RIVER
VANDALIA 18.0 15.61 19.3 18.4 17.9 11.4 10.06 follow-up statements
380
WGUS83 KLSX 302101
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT
...VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 to 2 INCHES OF RAIN IN THE PAST 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-312100-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-130203T0959Z/
/VNDI2.1.ER.130130T2255Z.130131T1200Z.130202T0959Z.NO/
300 PM CST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* AT 2:30 PM WEDNESDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.0 FEET BY TOMORROW MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/31 02/01 02/02 02/03 02/04
KASKASKIA RIVER
VANDALIA 18.0 17.55 19.0 18.3 17.9 12.7 10.5352
WGUS83 KLSX 310203
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA
...AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCH RAINFALL
IN THE PAST 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-010203-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-130203T0600Z/
/VNDI2.1.ER.130131T0000Z.130131T1200Z.130202T0600Z.NO/
803 PM CST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* AT 7:30 PM WEDNESDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.0 FEET BY TOMORROW MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922
$$
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/31 02/01 02/02 02/03 02/04
KASKASKIA RIVER
VANDALIA 18.0 18.12 19.0 18.3 17.6 12.5 10.9537
WGUS83 KLSX 311625
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CST THU JAN 31 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION
TUESDAY AND TUESDAY NIGHT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-011625-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-130202T0600Z/
/VNDI2.1.ER.130131T0000Z.130131T0715Z.130201T0600Z.NO/
1025 AM CST THU JAN 31 2013
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* FRIDAY AFTERNOON.
* AT 10 AM THURSDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE FRIDAY
MORNING.
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/01 02/02 02/03 02/04 02/05
KASKASKIA RIVER
VANDALIA 18.0 18.14 17.9 17.4 12.5 10.6 9.9244
WGUS83 KLSX 010147
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CST THU JAN 31 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING
...FAYETTE COUNTY
.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-020147-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-130202T1200Z/
/VNDI2.1.ER.130131T0000Z.130131T0715Z.130201T1200Z.NO/
747 PM CST THU JAN 31 2013
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL SATURDAY MORNING.
* AT 7:30 PM THURSDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/01 02/02 02/03 02/04 02/05
KASKASKIA RIVER
VANDALIA 18.0 18.14 18.0 17.5 12.6 10.7 10.0586
WGUS83 KLSX 011757
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CST FRI FEB 1 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA
KASKASKIA RIVER AT CARLYLE LAKE TW
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN EARLIER THIS
WEEK AS WELL AS RELEASES FROM CARLYLE LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-021757-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-130203T0224Z/
/VNDI2.1.ER.130131T0000Z.130201T1700Z.130202T0224Z.NO/
1157 AM CST FRI FEB 1 2013
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL SATURDAY MORNING.
* AT 11:30 AM FRIDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL
BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922
$$
ILC027-021757-
/O.CON.KLSX.FL.W.0009.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.130131T2315Z.130201T1800Z.000000T0000Z.UU/
1157 AM CST FRI FEB 1 2013
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT CARLYLE LAKE TW
* UNTIL FURTHER NOTICE.
* AT 11:30 AM FRIDAY THE STAGE WAS 424.1 FEET.
* FLOOD STAGE IS 423.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR 424.2 FEET THIS
AFTERNOON AND THEN REMAIN AT THAT LEVEL THROUGH NEXT WEEK.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE
INUNDATED.
* IMPACT...AT 423.5 FEET...FLOOD STAGE. RURAL DAMAGE BEGINS.
TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE
OVERFLOWS WITH MINOR FLOODING OF PARK LANDS.
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/02 02/03 02/04 02/05 02/06
KASKASKIA RIVER
VANDALIA 18.0 18.53 16.7 12.4 10.5 10.0 9.6
CARLYLE TW 423.5 424.06 424.2 424.2 424.2 424.2 424.2260
WGUS83 KLSX 021420
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CST SAT FEB 2 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA
.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-021450-
/O.CAN.KLSX.FL.W.0008.000000T0000Z-130203T0224Z/
/VNDI2.1.ER.130131T0000Z.130201T1700Z.130202T0322Z.NO/
820 AM CST SAT FEB 2 2013
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 8 AM SATURDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 9:30 PM FRIDAY.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 10
FEET BY TUESDAY MORNING.
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/03 02/04 02/05 02/06 02/07
KASKASKIA RIVER
VANDALIA 18.0 15.10 12.4 10.5 10.0 9.6 9.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 30, 8:52 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 30, 8:52 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CST WED JAN 30 2013
.UPDATE...
ISSUED AT 849 AM CST WED JAN 30 2013
QUICK UPDATE TO THE GRIDS/ZONES TO ACCOUNT FOR LATEST TRENDS.
TEMPERATURES LOOK TO FALL THE REST OF THE DAY IN COLD
ADVECTION...AS REMNANTS OF DEFORMATION ZONE SPRIALS AND LIFTS
NORTHEAST. SNOW ACCUMULATION FORECAST STILL LOOKS ON TRACK WITH
THE HIGHEST AMOUNTS ACROSS OUR NORTHEAST MISSOURI COUNTIES. HAVE
INCREASED AMOUNTS SLIGHTLY...TO ONE INCH IN CENTRAL MISSOURI AS
LATEST RADAR TRENDS SUGGEST AT LEAST AN HOUR OF MODERATE SNOWFALL
MAY OCCUR.
CVKING
&&
.SHORT TERM...
ISSUED AT 347 AM CST WED JAN 30 2013
(TODAY)
HAVE NOT MADE MANY CHANGES TO GOING FORECAST INCLUDING LEAVING GOING
WINTER WEATHER ADVISORY AS IS. DEFORMATION ZONE CURRENTLY OVER THE
MIDDLE MO VALLEY IS SLOWLY SHIFTING EASTWARD THIS MORNING. VARIOUS
MODEL FORCING FIELDS SHOW THAT THIS FORCING WILL EVENTUALLY BEGIN TO
MOVE NORTHEAST BY MID MORNING WHICH WILL CONCENTRATE BEST CHANCE OF
ACCUMULATING SNOW OVER THE NORTHERN THIRD OF THE CWA. TIME CROSS
SECTIONS FROM THE NAM SHOW THAT THERE WILL BE A BRIEF PERIOD FOR
DECENT DENDRITIC SNOW PRODUCTION OVER THE FAR NORTHERN PART OF THE
CWA AROUND 15Z. BY MIDDAY...MUCH OF THE FORCING SHUTS OFF AS THE
DEFORMATION ZONE LIFTS OUT...SO HAVE POPS DIMINISHING QUICKLY
EARLY THIS AFTERNOON. TEMPERATURES WILL CONTINUE THEIR SLOW FALL
THROUGHOUT THE DAY AND HAVE FOLLOWED A MIX OF THE SREF AND LOCAL
WRF 2M TEMPERATURES WHICH SEEM TO HANDLING CURRENT TEMPERATURES
THE BEST.
BRITT
&&
.LONG TERM...
ISSUED AT 347 AM CST WED JAN 30 2013
(TONIGHT THROUGH TUESDAY)
PRECIPITATION SHOULD END BY THIS EVNG AS UPPER LEVEL TROUGH AND
ASSOCIATED SFC LOW AND TRAILING COLD FRONT SHIFTS WELL E OF OUR
FORECAST AREA. COULD NOT RULE OUT A FEW LINGERING FLURRIES MAINLY
ACROSS IL. MUCH COLDER TEMPERATURES TGT WITH THE MODELS FAIRLY
CONSISTENT IN FORECASTING THE -12 DEGREE C 850 MB ISOTHERM
DROPPING SWD TO JUST S OF STL BY 06Z THU. WILL GO BELOW MOS
TEMPERATURE GUIDANCE ACROSS NERN MO WHERE NEW SNOW COVER IS
EXPECTED. ANOTHER COLD FRONT WILL DROP SEWD THROUGH OUR AREA THU
AS A SHORTWAVE MOVES SEWD THROUGH THE NRN PLAINS. THERE MAY BE
LIGHT SNOW OR FLURRIES ON THU AHEAD OF THIS NW FLOW SHORTWAVE AND
JUST BEHIND THE COLD FRONT. STILL A LOT OF UNCERTAINTY AS TO WHERE
THE LIGHT SNOW WILL FALL...BUT IT CURRENTLY APPEARS THAT THE
GREATEST PROBABILITY OF VERY LIGHT SNOW ACCUMULATION MAY BE FROM
THE ST LOUIS METRO AREA EWD THROUGH SWRN IL THU AFTN. EVEN COLDER
AIR WILL FILTER SEWD INTO OUR AREA THU AFTN AND NGT BEHIND THIS
COLD FRONT AS A STRONG SFC RIDGE BUILDS SEWD INTO MO. BOTH THE NAM
AND THE ECMWF MODELS BRING THE -20 DEGREE C 850 MB ISOTHERM SWD
TO STL BY 06Z FRI...THE GFS IS JUST A TAD WARMER. GOOD RADIATIONAL
COOLING IS EXPECTED THU NGT AS THE CLOUDS CLEAR OUT AND THE SFC
WIND DIMINISHES AS THE SFC HIGH CENTER DROPS QUICKLY SEWD INTO MO
BY 12Z FRI. AREAS OF NERN MO WHERE THERE IS SNOW COVER MAY HAVE
LOWS THU NGT AROUND ZERO DEGREES F OR EVEN SLIGHTLY BELOW ZERO.
THE MODELS CONTINUE TO BE RELATIVELY CONSISTENT IN BRINGING A NW
FLOW...CLIPPER TYPE SHORTWAVE SEWD THROUGH THE PLAINS WITH A WEAK
SFC LOW REFLECTION FOR FRI NGT. THIS SHOULD BRING A QUICK SHOT OF
LIGHT SNOW MAINLY TO NERN MO AND W CNTRL IL FRI NGT AHEAD AND LEFT
OF THE TRACK OF THE VORT MAX AND WEAK SFC LOW. MOST OF THIS LIGHT
PRECIPITATION SHOULD SHIFT E AND SE OF OUR FORECAST AREA BY SAT
MRNG. WILL SEE A GRADUAL WARMUP THIS WEEKEND WITH ABOVE NORMAL
HIGHS ON SUN AND MON. SFC WINDS WILL FINALLY BECOME SLY SUN
NGT...ALTHOUGH THIS WILL BE SHORT LIVED AS ANOTHER COLD FRONT
DROPS SEWD THROUGH THE AREA ON MON. IT DOES NOT APPEAR THAT THERE
WILL BE ANY PRECIPITATION ASSOCIATED WITH THIS FRONT. SLIGHTLY
COOLER TEMPERATURES CAN BE EXPECTED ON MON NGT AND TUE AFTER THE
COLD FRONTAL PASSAGE...ALTHOUGH FAIRLY CLOSE TO SEASONAL NORMALS.
GKS
&&
.AVIATION...
ISSUED AT 526 AM CST WED JAN 30 2013
COMPLEX FORECAST AS COLD FRONT IS CURRENTLY MOVING EAST ACROSS
EASTERN MISSOURI. THERE IS A LINE OF SHOWERS THAT HAS DEVELOPED
ALONG THE COLD FRONT THAT WILL MOVE ACROSS THE ST. METRO TAF SITES
BETWEEN NOW AND 14Z. CIGS AHEAD OF THE FRONT HAVE BEEN VARYING
FROM LIFR TO VFR DURING THE EARLY MORNING HOURS...BUT WILL LOWER
TO IFR WITH A QUICK VEERING OF THE WIND FROM SOUTH TO WEST. WINDS
WILL VEER TO THE NORTHWEST DURING THE MORNING HOURS AND IFR
CEILINGS ARE EXPECTED TO LAST INTO THE AFTERNOON BEFORE CLEARING
OVERNIGHT.
VSBYS WILL LOWER AT KCOU AND PARTICULARLY AT KUIN THIS MORNING AS
A BAND OF SNOW MOVES THROUGH THE AREA. UP TO 2 INCHES OF NEW
SNOWFALL MAY OCCUR AT KUIN BEFORE 18Z. OTHERWISE...THE ABOVE HOLDS
TRUE THAT MAINLY IFR CIGS CAN BE EXPECTED THROUGH THE DAY WITH
GUSTY NORTHWEST WINDS WHICH MAY CAUSE CROSSWIND ISSUES ON
NORTHEAST-SOUTHWEST ORIENTED RUNWAYS.
SPECIFICS FOR KSTL...AS MENTIONED ABOVE...THERE WILL BE A SHORT
PERIOD OF SHOWERS WITH IFR CONDITIONS ALONG A COLD FRONT THAT WILL
MOVE ACROSS THE TERMINAL BETWEEN 13-14Z. THEN EXPECT MAINLY IFR
CIGS THROUGH MID AFTERNOON BEFORE GOING MVFR DURING THE AFTERNOON.
SOME SNOWFALL IS POSSIBLE LATER THIS MORNING INTO THE AFTERNOON...
BUT CHANCES ARE TOO LOW TO INCLUDE IN THE TAF AT THIS POINT.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR KNOX MO-LEWIS
MO-SHELBY MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jan 30, 4:53 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 453 AM CST WED JAN 30 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 453 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TODAY...POSSIBLY EXTENDING SOUTH INTO PORTIONS OF CENTRAL MISSOURI. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE WITH GUSTY NORTHWEST WINDS PRODUCING BLOWING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING. SEE THE ADVISORY PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. GKS
In the hours before
Local storm report, Jan 30, 5:09 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM HEAVY RAIN POTOSI 37.94N 90.78W
01/30/2013 M2.70 INCH WASHINGTON MO TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
BRITTLocal storm report, Jan 30, 5:23 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM HEAVY RAIN HECKER 38.30N 89.99W
01/30/2013 M2.97 INCH MONROE IL TRAINED SPOTTER
STORM TOTAL
&&
BRITTLocal storm report, Jan 30, 7:14 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN 7 S STEELVILLE 37.87N 91.36W
01/30/2013 M2.55 INCH CRAWFORD MO TRAINED SPOTTER
STORM TOTAL
&&
BRITTLocal storm report, Jan 30, 8:23 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN AVISTON 38.61N 89.61W
01/30/2013 M2.01 INCH CLINTON IL AMATEUR RADIO
STORM TOTAL.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:47 PM CST | Areal Flood Advisory | LSX | Monroe, Randolph, Saint Clair, Washington | 12 hr |
| Jan 29, 9:44 PM CST | Areal Flood Advisory | LSX | Madison, Saint Clair | 12 hr |
| Jan 29, 10:59 PM CST | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Marion | 12 hr |
Nearby
River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.